Jump to content
CrazyBoards.org

Recommended Posts

i've been on cymbalta at 60 mg for about a week and a half now. when i was on 30 mg for a week i didn't really notice much of anything, which was okay by me.

but now for the life of me i can't stay awake. i'm seriously in some state of consciousness between stage 1 sleep and actual wakingness. if i lied down on the bed i probably wouldn't fall asleep instantaneously or anything, but i need to drink a certain amount of caffeine just so i don't drift off completely during the day. i know this can't be purely its intended effect. did anyone else have this problem when they were on cymbalta? i've been contemplating calling my doctor on his emergency cellphone #, even though this really isn't an emergency - because i need some resolution on this before thursday, which is the earliest i could get through to his office otherwise. i don't know if i should drop down to 30 mg again, add some wellbutrin or something else, or just carry around massive amounts of ice tea with me throughout the day. i'm not complaining per se about this feeling, but i can't imagine going around living my life like this if this doesn't wear off. thanks in advance for any advice for people who have used cymbalta before.

Link to comment
Share on other sites

I did not experience this on Cymbalta and I've not heard of others experiencing it either. Are you on any other meds and what is your diagnosis? In any case, many side-effects, particularly sleepiness, diminish after a couple of weeks, so I would do your best to stick with it until you can at least get ahold of your pdoc on Thursday.

Link to comment
Share on other sites

Cymbalta knocked me on my ass once I hit 60 and 90 mg. I struggled to stay awake during the day -- actually to keep my eyes open! I found that it helped a bit if I took it at bedtime, then told my doc who prescribed Provigil to help me stay awake during the day. Good luck!

Sandy

Link to comment
Share on other sites

well i called my pdoc, and he said definitely go back down to 30 mg. i'm not really sure if this med is going to do anything for me at that dose, but i also need to stay conscious during daylight hours so . . . we'll see. it didn't feel like something that would go away in a couple of weeks, and in either case i don't think i have the patience to find out. what were your experiences with cymbalta? what flavor of depression or mi were you using it for? my doc only suggested it when we were casting about for a new med, because he said its effects were similar to anafranil - which i had just tried again before that, but couldn't go up past 50 mg because it gave me low blood pressure.

i'm not really keeping my fingers crossed about this whole med. i guess i should give it the full 8-12 weeks to decide since it seems pretty harmless at the moment, (as in no side effects that i can notice) but it doesn't really seem to do anything for me at 30 mg. did it take awhile before its effect finally broke through for you other people?

Link to comment
Share on other sites

when do you take it?

I've been on it combined with wellbutrin for a year and half now and it seems to be keeping me hanging on well enough. About 90 minutes after taking it I get real sleepy though. I started taking it at night and that made a big difference.

It did have some of the harshest startup side effects of any meds I've been on. They went away a couple weeks after moving to 60 mgs iirc.

Link to comment
Share on other sites

weird. this drug must be some kind of litmus test as far as its effects go, because i've had like no startup effects as to this point. (maybe that means i have harsh ones coming in a couple of weeks? :/ ) i think i'm gonna stay on the 30 mg for the time being, and discuss my options with my pdoc in the near future, but i may try taking it at night too, or splitting up the dose. my speculation is that since my doc said its similar to the way anafranil works - and i read that anafranil lowers your threshold for stage 1 sleep ( or encourages your brain in that direction anyway) that that must be what was going on. not sure the mechanism at work, but that's good enough for me. anafranil (along with the ssris) also suppresses deep REM sleep, so i wonder to what extent cymbalta does that as well. that may have been making more tired in addition to the stage 1 sleep inducement.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...